7 doctors weighed in:

I'm 41 and developed psoriasis/psa 1.5 years ago after strep. I have a hard time keeping up with work and kids. My next step is enbrel (etanercept). Is it reasonable to ask for bupropion (mild tnf inhibitor) 1st?

7 doctors weighed in
Dr. Ronald Krauser
Internal Medicine - Rheumatology
4 doctors agree

In brief: No

Buproprion is an antidepressant and is not effective for the treatment of psoriasis and psoriatic arthritis.
Enbre, on the other hand, is extremely effective in most cases.

In brief: No

Buproprion is an antidepressant and is not effective for the treatment of psoriasis and psoriatic arthritis.
Enbre, on the other hand, is extremely effective in most cases.
Dr. Ronald Krauser
Dr. Ronald Krauser
Thank
Dr. Troy Ross
Occupational Medicine
3 doctors agree

In brief: Replace deficiencies

Before you use medications try replacing nutritional deficiencies.
People with "autoimmune" disease often are low in vitamin d3. It's easy to get a blood level to know how much to replace. Until then you can take a supplement on your own and try taking 2000-4000 units/day. Also try taking 2-3 grams/day of fish oil. Lastly, make sure to get a reasonable amount of sun exposure.

In brief: Replace deficiencies

Before you use medications try replacing nutritional deficiencies.
People with "autoimmune" disease often are low in vitamin d3. It's easy to get a blood level to know how much to replace. Until then you can take a supplement on your own and try taking 2000-4000 units/day. Also try taking 2-3 grams/day of fish oil. Lastly, make sure to get a reasonable amount of sun exposure.
Dr. Troy Ross
Dr. Troy Ross
Thank
Dr. Alan Wartenberg
Addiction Medicine
2 doctors agree

In brief: Talk to your doctor

There have been many articles on tnf reduction with bupropion, and its use for psoriasis and crohn's disease, but it is not approved for this, and your doctor may not be comfortable with prescribing it in the absence of depression.
However, bupropion is relatively low in side effects, although it can cause seizures in some people, especially in higher doses. Discuss it with dermatologist and pcp.

In brief: Talk to your doctor

There have been many articles on tnf reduction with bupropion, and its use for psoriasis and crohn's disease, but it is not approved for this, and your doctor may not be comfortable with prescribing it in the absence of depression.
However, bupropion is relatively low in side effects, although it can cause seizures in some people, especially in higher doses. Discuss it with dermatologist and pcp.
Dr. Alan Wartenberg
Dr. Alan Wartenberg
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors